# SDR CA180925012

- Difficulty date: September 22, 2018
- Submitted: August 18, 2020
- Operation: General aviation
- Make and model: Cessna 421B
- Aircraft time: 5,061 hours
- Engine: Cont GTSIO520H
- Propeller: Mcauly 3AF34C92
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Support
- Part number: 534728
- Condition: Loose
- Location: Idler Gear
- Part time: 1,640 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E, A

## Discrepancy

(CAN) AIRCRAFT SUFFERED AN UNCOMMANDED RIGHT ENGINE SHUT DOWN APPROXIMATELY 10 MINUTES INTO THE FLIGHT, PILOT EXECUTED AND ENGINE OUT SHUT DOWN AND FEATHERED THE PROPELLER, THEN DIVERTED.  ON OPENING THE RIGHT ENGINE COWLS THE FOLLOWING WAS FOUND: THE TWO RETAINING STUDS (P/N 401963) AND NUTS FOUND SHEARED OFF ALLOWING THE IDLER GEAR SUPPORT (P/N 534728) TO SEPARATE FROM THE ENGINE AND THE IDLER ASM GEAR (P/N 632795 & ACC DRIVER GEAR (P/N 632829) TO DROP DOWN INTO THE REAR ENGINE CASE.  CAUSING LOSS OF IGNITION AND ENGINE STOPPAGE IN FLIGHT.  OTHER NOTES: ENGINE CAN STILL BE ROTATED BY HAND AND THE STARTER ADAPTER DOES NOT ENGAGE THE ENGINE. (TC# 20180925012)
